Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 5, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Apr 4, 2014, 4:32 AM CDT for La Salle County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2014, 4:32 AM CDT (09:32 UTC)
- Expired
- Apr 4, 2014, 5:15 AM CDT
- In force
- 43 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
County La Salle County, TX
The radar
The Laughlin AFB radar (KDFX), 154 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 11:52 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3013 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- -49 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 3:53 AM CDT, 39 minutes earlier.
Area forecast discussion, Apr 4, 3:53 AM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
353 AM CDT FRI APR 4 2014
.DISCUSSION...AFTER QUICK COORDINATION WITH SPC IT WAS DECIDED TO
EXPAND THE WATCH INTO SAN PATRICIO AND NUECES...AS THE ISOLATED
SEVERE STORMS MAY REACH THE AREA BEFORE WEAKENING TREND.
&&
.PREV DISCUSSION... /ISSUED 332 AM CDT FRI APR 4 2014/
SHORT TERM (TODAY AND TONIGHT)...SEVERE THUNDERSTORM WATCH
CONTINUES ACROSS INLAND PORTIONS OF THE CWA. FORCING FROM COLD
FRONT...MID LEVEL SHORTWAVE AND LFQ OF UPPER LEVEL JET STREAK HAS
BEEN ENOUGH TO OVERCOME CAP IN PLACE INLAND. VERY STRONG ELEVATED
INSTABILITY WITH STEEP LAPSE RATES REMAIN IN PLACE...AND ALONG
WITH 50-60 KT OF EFFECTIVE BULK LAYER SHEAR IS SUPPORTING ISOLATED
SEVERE CONVECTION ACROSS THE NORTHERN BRUSH COUNTRY. AN ISOLATED
SEVERE STORM ACROSS MCMULLEN COUNTY WILL CONTINUE TO TRACK SOUTHEAST
TOWARDS THE COASTAL BEND. THE CIN IS STRONGER TOWARD THE COAST...AND
THERE WAS WEAKENING WITH AN EARLIER STORM TO THE NORTH AS IT MOVED
EAST...SO THERE MAY BE A WEAKENING TREND AS CONVECTION MOVES INTO
THE COASTAL BEND. OTHERWISE...ISOLATED SHOWERS AND STORMS WILL
SHIFT SOUTH AND EAST THROUGH THE MORNING...WITH DRIER AIR
FILTERING INTO THE AREA LATE MORNING BEHIND THE COLD FRONT.
HOISTED AN SCA FOR MARINE ZONES...BRIEF 3-5 HOUR WINDOW OF STRONG
OFFSHORE WINDS LATE MORNING AND EARLY AFTERNOON.
LONG TERM (SATURDAY THROUGH THURSDAY)...SURFACE HIGH TO THE
NORTHEAST WILL CONTINUE A NORTHEASTERLY FLOW ACROSS THE REGION
SATURDAY. AT THE SAME TIME...THE NAM/GFS CONTINUES TO SHOW A
SLIGHTLY MORE PROMINENT COASTAL TROUGH VERSUS THE EURO/CANADIAN. IN
EITHER SCENE...ALL AGREE ON GENERAL OVERRUNNING PATTERN THROUGH
SATURDAY WITH PWATS OVER AN INCH ACROSS THE CWA...UP TO 1.5 INCHES
ACROSS THE EASTERN CWA. IN ADDITION...A WEAK SHORTWAVE WILL PASS
OVER AND INFLUENCE FROM THE UPPER JET COULD GIVE ADDITIONAL LIFT
DURING THIS PERIOD. THERE IS STILL SOME CAPPING FROM H8-H7. MOST
LIKELY SHOWER ACTIVITY WOULD OCCUR DURING THE PERIOD AS THE CAP
REMAINS. HOWEVER WITH THE ADDITIONAL LIFT...ELEVATED CONVECTION MAY
BE ABLE TO WORK THROUGH THE CAP FOR SHOWER/THUNDERSTORM MIX INTO
SATURDAY AFTERNOON AND EVENING AS WELL AS SUNDAY. THE COASTAL
TROUGH/LOW LIFTS NORTH ALONG THE COAST THROUGH SUNDAY PULLING
MOISTURE WITH IT. A BACKDOOR FRONT ALSO MOVES THROUGH THE AREA AS
THE NEXT UPPER TROUGH MOVES OVERHEAD SUNDAY AS WELL. THIS SHOULD END
RAIN CHANCES FROM WEST TO EAST BY SUNDAY NIGHT. GENERAL NORTHWEST
FLOW ALOFT WILL KEEP DRY AND QUIET CONDITIONS THROUGH THE REST OF
THE WEEK...UNDER MOSTLY SUNNY TO PARTLY CLOUDY SKIES. TEMPERATURES
SHOULD BE COOLER SATURDAY...WITH A GRADUAL WARMING TREND THROUGH THE
REST OF THE WEEK. WITH THE CLEARER NIGHTS...OVERNIGHT TEMPERATURES
SHOULD REMAIN ON THE COOL SIDE WITH TEMPERATURES RANGING IN THE 50S
INLAND...AND IN THE LOW 60S ACROSS AREAS ALONG THE IMMEDIATE COAST
AND RIO GRANDE.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 84 61 72 60 79 / 20 10 30 40 30
VICTORIA 78 56 67 57 76 / 20 10 40 50 40
LAREDO 82 60 78 61 85 / 20 10 20 30 10
ALICE 82 59 74 60 81 / 20 10 30 40 20
ROCKPORT 79 61 69 61 75 / 20 10 40 50 30
COTULLA 78 56 72 57 81 / 10 10 20 30 10
KINGSVILLE 83 61 73 63 82 / 20 10 30 40 20
NAVY CORPUS 80 63 71 63 75 / 20 10 40 50 30
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 3 PM CDT THIS
AFTERNOON FOR THE FOLLOWING ZONES: COASTAL WATERS FROM
BAFFIN BAY TO PORT ARANSAS OUT 20 NM...COASTAL WATERS FROM
PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM...WATERS
FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60
NM.
SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 1 PM CDT THIS
AFTERNOON FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM
BAFFIN BAY TO PORT ARANSAS...BAYS AND WATERWAYS FROM PORT
ARANSAS TO PORT O'CONNOR.
&&
JR/76...SHORT TERMHazardous weather outlook, Apr 4, 3:57 AM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 357 AM CDT FRI APR 4 2014 TXZ229>233-239>241-243-244-050900- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-WEBB-DUVAL-JIM WELLS-NUECES- SAN PATRICIO- 357 AM CDT FRI APR 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 AM CDT THIS MORNING. ISOLATED SEVERE STORMS PRODUCING LARGE HAIL ARE POSSIBLE. AN ELEVATED FIRE DANGER IS POSSIBLE LATE MORNING THROUGH MID AFTERNOON ACROSS THE EASTERN BRUSH COUNTRY AND COASTAL BEND DUE TO GUSTY NORTH WINDS AND DRIER AIR .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY THROUGH SUNDAY MORNING. NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME...ALTHOUGH A FEW STRONG STORMS COULD DEVELOP SATURDAY NIGHT AND SUNDAY MORNING...MAINLY OVER THE GULF WATERS AND SOUTH AND EAST OF A PORT ARANSAS TO ALICE LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TXZ234-242-245>247-050900- VICTORIA-KLEBERG-ARANSAS-REFUGIO-CALHOUN- 357 AM CDT FRI APR 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS MORNING ACROSS SOUTH TEXAS. A FEW STORMS COULD BE STRONG ACROSS THE COASTAL BEND...WITH SMALL HAIL. AN ELEVATED FIRE DANGER IS POSSIBLE LATE MORNING THROUGH MID AFTERNOON ACROSS THE EASTERN BRUSH COUNTRY AND COASTAL BEND DUE TO GUSTY NORTH WINDS AND DRIER AIR .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY THROUGH SUNDAY MORNING. NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME...ALTHOUGH A FEW STRONG STORMS COULD DEVELOP SATURDAY NIGHT AND SUNDAY MORNING...MAINLY OVER THE GULF WATERS AND SOUTH AND EAST OF A PORT ARANSAS TO ALICE LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-050900- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 357 AM CDT FRI APR 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS MORNING. A FEW STORMS COULD BE STRONG WITH SMALL HAIL. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LATE MORNING THROUGH MID AFTERNOON HOURS...AS STRONG OFFSHORE FLOW DEVELOPS BEHIND A COLD FRONT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY BRIEF SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE SATURDAY OVER THE OFFSHORE WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Apr 4, 2:13 AM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 213 AM CDT FRI APR 4 2014 TXZ229-230-040800- LA SALLE-MCMULLEN- 213 AM CDT FRI APR 4 2014 ...A STRONG THUNDERSTORM WAS AFFECTING LA SALLE AND MCMULLEN COUNTIES... AT 208 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GARDENDALE...OR 6 MILES NORTH OF COTULLA... MOVING EAST AT 40 MPH. THIS STORM WILL BE NEAR... LOS ANGELES BY 230 AM CDT. FOWLERTON BY 245 AM CDT. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. PZ
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 2:26 AM CDT | Severe Thunderstorm Warning | CRP | La Salle, McMullen | 49 min |
| Apr 4, 3:06 AM CDT | Severe Thunderstorm Warning | CRP | La Salle | 54 min |
| Apr 4, 3:11 AM CDT | Severe Thunderstorm Warning | CRP | Jim Wells, Live Oak, McMullen | 49 min |
| Apr 4, 3:17 AM CDT | Small Craft Advisory | CRP | 17 hr | |
| Apr 4, 3:55 AM CDT | Severe Thunderstorm Warning | CRP | Jim Wells, Live Oak, Nueces, San Patricio | 50 min |
| Apr 4, 4:39 AM CDT | Severe Thunderstorm Warning | CRP | Kleberg, Nueces | 51 min |
| Apr 4, 5:34 AM CDT | Severe Thunderstorm Warning | CRP | Webb | 41 min |
| Apr 4, 6:03 AM CDT | Severe Thunderstorm Warning | CRP | Duval, Webb | 42 min |
| Apr 4, 6:33 AM CDT | Severe Thunderstorm Warning | CRP | Webb | 27 min |
| Apr 4, 6:45 AM CDT | Severe Thunderstorm Warning | CRP | Duval, Webb | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.